MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Cyst(s) (1800); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately seven years post implantation due to unknown reasons.There is no additional information available.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product femoral component option size f right item# 00596401652 lot# 63605137.Stemmed nonaugmentable tibial component option cr/ps/lps size 5 item# 00598604701 lot# 63472937.Bone cement item# 3095040 lot# 8474668.G2- united kingdom.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.The reported event is not confirmed.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: a3, a4, b1, b4, b5, b7, d2, g1, g3, g6, h1, h2, h6, and h11.Corrected: e1.
 
Event or Problem Description
It was reported that a patient was revised approximately seven and a half years post implantation due to aseptic loosening.During the revision the tibial component was loose and de-bonded from the tibial cement mantle.Yellowing and delamination of tibial poly was also noted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patient initially reported an eighty percent improvement in the right knee with no pain and range of motion of 0¿100°.Approximately six years and eight months later the right knee replacement was failing, with increasing pain over the previous eighteen months and radiographic evidence of failure.Approximately one month later the patient reported pain and difficulty walking, with swelling and limited flexion; x-rays showed loosening around the tibial tray.Subsequent imaging a month after that revealed posterior collapse, de-bonding from the cement mantle, and marginal prosthetic fracturing.Approximately six months later the patient underwent revision of the right total knee arthroplasty for aseptic loosening, where intraoperative findings confirmed a loose tibial component de-bonded from cement, yellowing and delamination of the tibial polyethylene insert, and a large contained medial femoral condyle cyst with bone loss.No infection was present, and the implant, cement, and debris were removed and replaced with competitor components.Images not submitted to radiology as there is sufficient dictation in revision op-note as well as x-ray reviews within the medical records of findings.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE EF 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20039951
Report Number0001822565-2024-02727
Device Sequence Number3075314
Product Code JWH
UDI-Device Identifier00889024635005
UDI-Public(01)00889024635005(17)230630(10)63093737
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number00596404012
Device Lot Number63093737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer01/31/2025
07/21/2025
11/25/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date02/04/2025
08/14/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H1.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight93 KG